MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM CANNULATED SCREW SHORT THREAD/32MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM CANNULATED SCREW SHORT THREAD/32MM; SCREW, FIXATION, BONE
Model Number 207.632
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Additional narrative: patient age & weight not provided for reporting.Device malfunctioned intra-operatively and was not implanted / explanted complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Investigation summary: dhr review could not be conducted due the insufficient information¿s.Product was not returned and no lot number was provided.Based on the information available, this complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.
 
Event or Problem Description
It was reported that the thread of a 4.0mm cannulated screw came off as it was being inserted into the bone.This happened during an open reduction internal fixation (orif) of an ankle on (b)(6) 2018.The surgeon was trying the torque feature on a new power drill when this occurred.Fragments were generated from the thread and some of the fragments were left behind in the patient.The surgery was successfully completed without any delay.No additional medical intervention was required to complete the procedure.This complaint involves one (1) device.(b)(4).

Brand Name
4.0MM CANNULATED SCREW SHORT THREAD/32MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7395655
Report Number2939274-2018-51431
Device Sequence Number16546076
Product Code HWC
UDI-Device Identifier10886982148209
UDI-Public(01)10886982148209(10)UNKLOT
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K963192
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number207.632
Device Catalogue Number207.632
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/08/2018
Initial Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR